Alert archive / Iowa / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 232, NWS Des Moines, IA
NWS Des Moines, IA issued this severe thunderstorm warning at Sep 19, 2013, 5:37 PM CDT for Monroe County, Wapello County, Iowa. It was in force for 53 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 19, 2013, 5:37 PM CDT (22:37 UTC)
- Expired
- Sep 19, 2013, 6:30 PM CDT
- In force
- 53 min
- Issued by
- NWS Des Moines, IA
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Monroe County, IA, Wapello County, IA
The radar
The Des Moines radar (KDMX), 122 km from the middle of the area, began a volume at 22:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 19, 6:00 PM CDT | TSTM WND DMG | Ottumwa, IA | TREES AND POWER LINES DOWN IN TOWN. 2ND HAND REPORT FROM POLICE SCANNER. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 23 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 19, 2:43 PM CDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 10.6 hours before the alert went out and 189 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1919 J/kg
- Mixed-layer CIN
- -115 J/kg
- Mixed-layer LCL
- 980 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 69 m²/s²
- 0-3 km storm-relative helicity
- 89 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
712
WUUS53 KDMX 192237
SVRDMX
IAC135-179-192330-
/O.NEW.KDMX.SV.W.0232.130919T2237Z-130919T2330Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
537 PM CDT THU SEP 19 2013
THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN MONROE COUNTY IN SOUTH CENTRAL IOWA...
WAPELLO COUNTY IN SOUTHEAST IOWA...
* UNTIL 630 PM CDT
* AT 532 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 10 MILES SOUTH OF OSKALOOSA TO ALBIA TO 11 MILES
NORTHWEST OF CENTERVILLE...AND MOVING EAST AT 55 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
OTTUMWA...ELDON...KIRKVILLE...CHILLICOTHE...BLAKESBURG...OTTUMWA
AIRPORT AND AGENCY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
LARGE HAIL...DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND LIGHTNING
IS OCCURRING WITH THESE STORMS. MOVE INDOORS IMMEDIATELY. LIGHTNING
KILLS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.
&&
LAT...LON 4090 9290 4102 9279 4116 9276 4117 9218
4090 9217
TIME...MOT...LOC 2238Z 269DEG 48KT 4116 9259 4102 9271
4083 9292
HAIL...<.75IN
WIND...60MPH
$$
BEERENDS3 follow-up statements
489
WWUS53 KDMX 192249
SVSDMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
549 PM CDT THU SEP 19 2013
IAC135-179-192330-
/O.CON.KDMX.SV.W.0232.000000T0000Z-130919T2330Z/
WAPELLO IA-MONROE IA-
549 PM CDT THU SEP 19 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN MONROE
AND WAPELLO COUNTIES UNTIL 630 PM CDT...
AT 546 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 9 MILES WEST OF HEDRICK TO 9 MILES EAST OF ALBIA TO 8
MILES NORTH OF CENTERVILLE...AND MOVING EAST AT 45 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
OTTUMWA...ELDON...BLAKESBURG...OTTUMWA AIRPORT AND AGENCY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
WIND GUSTS ARE OCCURRING AHEAD OF THESE STORMS BEFORE ANY RAIN OR
LIGHTNING WITH ADDITIONAL WIND WITH THE STORM. DO NOT WAIT FOR THE
SOUND OF THUNDER BEFORE TAKING COVER. SEEK SHELTER IMMEDIATELY
INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.
LARGE HAIL...DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND LIGHTNING
IS OCCURRING WITH THESE STORMS. MOVE INDOORS IMMEDIATELY. LIGHTNING
KILLS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.
&&
LAT...LON 4090 9290 4102 9279 4116 9276 4117 9218
4090 9217
TIME...MOT...LOC 2249Z 266DEG 40KT 4117 9244 4103 9258
4085 9279
HAIL...<.75IN
WIND...60MPH
$$
BEERENDS716
WWUS53 KDMX 192312
SVSDMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
612 PM CDT THU SEP 19 2013
IAC135-192322-
/O.CAN.KDMX.SV.W.0232.000000T0000Z-130919T2330Z/
MONROE IA-
612 PM CDT THU SEP 19 2013
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN MONROE COUNTY IS
CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA.
LAT...LON 4090 9243 4090 9256 4090 9264 4108 9262
4117 9245 4117 9218 4090 9217
TIME...MOT...LOC 2312Z 266DEG 40KT 4119 9210 4105 9224
4087 9245
$$
IAC179-192330-
/O.CON.KDMX.SV.W.0232.000000T0000Z-130919T2330Z/
WAPELLO IA-
612 PM CDT THU SEP 19 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WAPELLO COUNTY
UNTIL 630 PM CDT...
AT 609 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM PACKWOOD TO 7 MILES NORTHWEST OF BATAVIA TO 9 MILES
NORTHWEST OF BLOOMFIELD...AND MOVING EAST AT 45 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
ELDON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
LARGE HAIL...DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND LIGHTNING
IS OCCURRING WITH THESE STORMS. MOVE INDOORS IMMEDIATELY. LIGHTNING
KILLS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.
&&
LAT...LON 4090 9243 4090 9256 4090 9264 4108 9262
4117 9245 4117 9218 4090 9217
TIME...MOT...LOC 2312Z 266DEG 40KT 4119 9210 4105 9224
4087 9245
HAIL...<.75IN
WIND...60MPH
$$924
WWUS53 KDMX 192326
SVSDMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
626 PM CDT THU SEP 19 2013
IAC179-192336-
/O.EXP.KDMX.SV.W.0232.000000T0000Z-130919T2330Z/
WAPELLO IA-
626 PM CDT THU SEP 19 2013
...THE SEVERE THUNDERSTORM WARNING FOR WAPELLO COUNTY WILL EXPIRE AT
630 PM CDT...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS WEAKENED BELOW
SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR
PROPERTY. HOWEVER...GUSTY WINDS ARE STILL POSSIBLE WITH THESE
THUNDERSTORMS.
IN ADDITION...STRONG THUNDERSTORMS MAY REDEVELOP...AND A SEVERE
THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM CDT.
LAT...LON 4090 9243 4090 9256 4090 9264 4108 9262
4117 9245 4117 9218 4090 9217
TIME...MOT...LOC 2326Z 266DEG 40KT 4120 9189 4106 9203
4088 9224
$$
BEERENDSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 19, 4:11 PM CDT, 1 hour 26 minutes earlier.
Area forecast discussion, Sep 19, 4:11 PM CDT, 1 hour 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DES MOINES IA 411 PM CDT THU SEP 19 2013 .SHORT TERM.../TONIGHT /... ISSUED AT 409 PM CDT THU SEP 19 2013 LINE OF SEVERE THUNDERSTORMS WILL CONTINUE TO PROGRESS EAST ACROSS THE SOUTHERN SECTIONS OF THE FORECAST AREA. MODERATELY UNSTABLE ENVIRONMENTAL AS SURFACE CAPE RANGES FROM 2000-3000J/KG AND LAPSE RATES IN THE 7 TO 7.5 C/KM RANGE OVER THE SOUTHERN PORTIONS OF IOWA. THE MLCAPE HAVE INCREASED TO AROUND 2000 J/KG AND LCL CONTINUE TO LOWER TO NEAR 1000M AGL. THE SHARP COLD FRONT WILL CONTINUE TO PROGRESS SOUTHEAST AND BEST DEEP LAYER SHEAR IS ALONG THE BOUNDARY. LARGE HAIL AND DAMAGING WINDS LIKELY WILL CONTINUE THROUGH AT LEAST 00Z. GOOD MOISTURE TRANSPORT AND PRECIPITABLE WATER VALUES IN THE 1.5-1.7 INCH RANGE...AND WARM LAYER CLOUD DEPTHS AROUND 12000 FEET...SO HEAVY RAIN IS CERTAINLY POSSIBLE. EXPECTING THE STORMS TO DIMINISH MID EVENING WITH SOME STRATIFORM RAIN BEHIND THE MAIN LINE OF STORMS LINGERING TO AROUND 06Z FRIDAY. USED A BLEND OF THE NAM12 AND ECMWF FOR LOW TEMPS TONIGHT AS BOTH HAD A GOOD HANDLE OF SHARP TEMP GRADIENT. .LONG TERM.../FRIDAY THROUGH THURSDAY/... ISSUED AT 409 PM CDT THU SEP 19 2013 FRONTAL BOUNDARY WHICH BROUGHT SEVERE WEATHER TO PARTS OF CWA THURSDAY AFTERNOON AND EVENING TO CONTINUE SOUTHEASTWARD PUSH OUT OF IOWA BY 13Z FRIDAY...FOLLOWED BY VERY QUIET WEATHER THROUGH THIS WEEKEND. FOR FRIDAY...WX FROM MONTANA WILL BE ADVECTED INTO IOWA IN ADVANCE OF HIGH PRESSURE PROPAGATING EASTWARD THROUGH THE MIDWEST. MODELS IN FAIRLY GOOD AGREEMENT THROUGH THE WEEKEND IN TERMS OF THE OVERALL SYNOPTIC WEATHER PATTERN. GFS AND ECMWF MAY BE UNDERDOING CLOUD COVER...AS MORE CLOUDS PRESENTLY OVER MOUNTAIN WEST THAN BEING PICKED UP. NAM DOING BEST WITH CLOUD COVER...THEREFORE WILL TREND TEMPS TOWARDS NAM AND INCREASE CLOUDS VERSUS PREVIOUS FORECAST. 850 MB TEMPS DROP FROM AROUND 18C ON THURS TO AROUND 8C ON FRI...SO HIGH TEMPS WILL BE AT LEAST 10 TO 15 DEGREES COOLER FRIDAY AFTERNOON. FOR THIS WEEKEND...HIGH PRESSURE TO DOMINATE SATURDAY/S WEATHER. CWA WILL REMAIN IN NW FLOW WHICH WILL CONTINUE TO ADVECT COOL AIR INTO REGION. SOMEWHAT OF A NOTICEABLE TEMPERATURE GRADIENT ON SATURDAY AS 850 MB TEMPS DOWN TO AROUND 4C...OVER ONE STANDARD DEVIATION BELOW NORMAL...IN NORTHEASTERN IOWA. LIKELY NOT A CLOUD IN THE SKY FOR A MUCH OF THE DAY. LATE SUNDAY INTO TUESDAY...A STRONG THERMAL RIDGE WILL BEGIN TO BUILD OVER THE DAKOTAS TOWARDS SUNDAY. THIS RIDGE WILL BREAK DOWN AS IT SHIFTS EASTWARD INTO IOWA. HIGH PRESSURE TO MOVE TO THE EAST AND RETURN FLOW TO BRING SOME MOISTURE BACK TO REGION...BUT NOT ENOUGH TO GENERATE MUCH CONVECTION FOR THIS TIME OF YEAR. ADDITIONALLY...A WEAK SHORTWAVE TO PASS THROUGH UPPER MIDWEST MONDAY INTO TUESDAY MORNING...WEAKENING AS IT PROPAGATES EASTWARD. FOR DMX CWA...WEAK MOISTURE CONVERGENCE IN LOW LEVELS...DRY AIR ALOFT...FAIRLY NORMAL PWAT VALUES DIDN/T INSTILL MUCH CONFIDENCE IN WIDESPREAD PRECIPITATION. FAVORED ECMWF AS GFS SEEMS TO BE A LITTLE TOO AGGRESSIVE IN TERMS OF POPS. ULTIMATELY...KEPT POPS LOWER AND TO THE WEST ACROSS OUR CWA. WEDNESDAY INTO THURSDAY...AFOREMENTIONED THERMAL RIDGE TO REACH THROUGH IOWA. EDGE OF LOW LEVEL JET ALSO EXPECTED TO BE NEARBY. SOME SLIGHT DISAGREEMENT AMONGST MOS GUIDANCE AND THE EURO...MOS A LITTLE MORE AGGRESSIVE WITH SOUTHWESTERLY FLOW...WHEREAS EURO KEEPS MORE OF A SOUTHERLY COMPONENT TO FLOW AND SUBSEQUENTLY MORE FORCING TO THE WEST OF OUR CWA. FORECAST CAPE VALUES SUGGEST RANGE OF 500 TO 1000 J/KG DEPENDING ON MODEL...SO WILL SEE HOW SETUP EVOLVES OVER THE WEEKEND. MAY NEED TO INCREASE POPS. AT THE VERY LEAST...LOOKS LIKE TEMPS LIKELY TO RETURN TO THE LOW TO MID 80S ACROSS IOWA. && .AVIATION...19/18Z ISSUED AT 1239 PM CDT THU SEP 19 2013 A FEW SCATTERED THUNDERSTORMS HAVE DEVELOPED AHEAD OF MAIN COLD FRONT THAT HAS PUSHED INTO NORTHWEST IOWA. STORMS LOOK TO AFFECT FOD AND POSSIBLY MCW THROUGH THE EARLY AFTERNOON HOURS. STORMS WILL REMAIN JUST TO NORTH OF DSM ATTM. AS THE FRONT PROGRESSES SOUTHEAST THIS AFTERNOON...EXPECTING MORE WIDESPREAD THUNDERSTORM ACTIVITY TO AFFECT ALO/DSM AND A BIT LATER AT OTM. THE 19.12Z HOPWRF HAS A GOOD HANDLE OF CURRENT RADAR TRENDS AND ADDITIONAL DEVELOPMENT AND LEANED TOWARD THE TIMING WRT TO CONVECTION. OTHERWISE...CAA DEVELOPS TONIGHT AND INCREASES TOMORROW WITH A SECONDARY COLD FRONTAL PASSAGE. && .DMX WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM...PODRAZIK LONG TERM...KOTENBERG AVIATION...PODRAZIK
Hazardous weather outlook, Sep 19, 2:22 PM CDT, 3 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 222 PM CDT THU SEP 19 2013 IAZ004>007-015>017-023>028-033>039-044>050-057>062-070>075-081>086- 092>097-201930- EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN- WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE- BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER- POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION- CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE-APPANOOSE- DAVIS- 222 PM CDT THU SEP 19 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED THROUGH THE AFTERNOON AND EVENING HOURS. A SLIGHT RISK OF SEVERE STORMS IS FORECAST...MAINLY ALONG AND SOUTH OF HIGHWAY 30 WITH LARGE HAIL AND DAMAGING WINDS THE MAIN THREAT. LOCALLY BRIEF HEAVY RAIN IS ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SMALL CHANCES OF NON SEVERE THUNDERSTORMS ARE FORECAST...WEST OF INTERSTATE 35 ON MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED BRIEFLY THIS AFTERNOON INTO THE EARLY EVENING. KLP
In the hours before
Local storm report, Sep 19, 5:17 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
517 PM CDT THU SEP 19 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM TSTM WND DMG DES MOINES 41.58N 93.62W
09/19/2013 POLK IA AMATEUR RADIO
16 INCH DIAMETER TREE BRANCH DOWN BLOCKING INTERSECTION
OF CLINTON AVE AND 8TH STREET
&&Local storm report, Sep 19, 5:25 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
525 PM CDT THU SEP 19 2013
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0405 PM TSTM WND DMG 1 ENE ANKENY 41.73N 93.58W
09/19/2013 POLK IA TRAINED SPOTTER
SMALL TO LARGE BRANCHES DOWN IN ANKENY.
BUSINESS SIGN DAMAGE ALONG 1ST STREET.
CONSTRUCTION MATERIAL ON ROAD.
&&
IRIS SYSTEMLocal storm report, Sep 19, 5:26 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
526 PM CDT THU SEP 19 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0404 PM TSTM WND DMG 5 NNW ANKENY AIRPORT 41.76N 93.59W
09/19/2013 POLK IA NWS EMPLOYEE
6 INCH TREE BRANCHES DOWN BY OFF DUTY NWS EMPLOYEE HOUSE.
&&
CCOGILLocal storm report, Sep 19, 5:27 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
527 PM CDT THU SEP 19 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0341 PM TSTM WND DMG CLIVE 41.61N 93.77W
09/19/2013 POLK IA AMATEUR RADIO
TREE DOWN AND BLOCKING 55TH STREET SOUTH OF HICKMAN BLVD.
0341 PM TSTM WND DMG 1 S URBANDALE 41.62N 93.74W
09/19/2013 POLK IA TRAINED SPOTTER
MANY TREE BRANCHES DOWN AND A FEW POWER LINES DOWN
&&Local storm report, Sep 19, 5:29 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
529 PM CDT THU SEP 19 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0325 PM TSTM WND DMG 1 E ADEL 41.61N 94.01W
09/19/2013 DALLAS IA AMATEUR RADIO
DAMAGE TO GARAGE
&&Local storm report, Sep 19, 5:34 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
534 PM CDT THU SEP 19 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0532 PM TSTM WND DMG OSKALOOSA 41.29N 92.64W
09/19/2013 MAHASKA IA TRAINED SPOTTER
SEVERAL 4-6 INCH DIAMETER TREES DOWN THROUGHOUT
OSKALOOSA.
&&
BFThe office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 19, 5:55 AM CDT | Severe Thunderstorm Warning | DMX | Adair, Audubon, Cass, Greene, Guthrie | 20 min |
| Sep 19, 2:37 PM CDT | Severe Thunderstorm Warning | DMX | Adair, Guthrie | 53 min |
| Sep 19, 2:44 PM CDT | Severe Thunderstorm Warning | DMX | Adams, Cass | 46 min |
| Sep 19, 2:56 PM CDT | Severe Thunderstorm Warning | DMX | Dallas, Madison | 49 min |
| Sep 19, 3:35 PM CDT | Severe Thunderstorm Warning | DMX | Boone, Dallas, Polk, Story, Warren | 40 min |
| Sep 19, 3:38 PM CDT | Severe Thunderstorm Warning | DMX | Adams, Taylor | 52 min |
| Sep 19, 3:47 PM CDT | Severe Thunderstorm Warning | DMX | Taylor | 43 min |
| Sep 19, 4:09 PM CDT | Severe Thunderstorm Warning | DMX | Jasper, Marshall, Polk, Story | 66 min |
| Sep 19, 4:34 PM CDT | Severe Thunderstorm Warning | DMX | Jasper, Marion, Polk, Warren | 41 min |
| Sep 19, 4:42 PM CDT | Severe Thunderstorm Warning | DMX | Warren | 33 min |
| Sep 19, 4:50 PM CDT | Severe Thunderstorm Warning | DMX | Jasper, Mahaska, Marion, Polk, Warren | 40 min |
| Sep 19, 4:54 PM CDT | Severe Thunderstorm Warning | DMX | Appanoose, Clarke, Decatur, Lucas, Mahaska, Marion and 3 more | 66 min |
| Sep 19, 4:56 PM CDT | Severe Thunderstorm Warning | DMX | Jasper, Marshall, Poweshiek, Tama | 49 min |
| Sep 19, 5:14 PM CDT | Severe Thunderstorm Warning | DMX | Jasper, Mahaska, Poweshiek | 46 min |
| Sep 19, 6:03 PM CDT | Severe Thunderstorm Warning | DMX | Appanoose, Davis | 42 min |
Nearby
Severe Thunderstorm Warnings in Iowa, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.